Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Facial Wasting And Aids

Here's a taste of what TheBody.com has to offer on this topic:
Connect With Others

HIV/AIDS Lipoatrophy (Facial Wasting)

Posted by bradford, 2 Replies
HIV/AIDS Lipoatrophy (Facial Wasting)

Individuals living with HIV and AIDS may not only have to deal with the threat of illness but the toll of illness. All that is required to stay healthy and alive can leave an everlasting mark! I'm referring to... Read more »

facial wasting

Posted by Anonymous, 2 Replies
Hello All,
I've become obsessive with my concern with facial wasting. I've been positive for over 20 years, and have been very fortunate as I've not developed any AIDS related disorders. However, 3 years ago I was diagnosed with type II diabetes,... Read more »

Facial Wasting?

Posted by Anonymous
Please help!! I have been told that there is a wasting condition assicated with HIV. In particular wasting of the face . Is it remotely possible that this wasting can start right away( within 3-4 months of infection) I am scared so far all my test... Read more »

facial wasting * any help/support appreciated

Posted by boston781, 3 Replies
I've been HIV+ since '91. I'm currently on fuzeon & other meds. I am so depressed over my sunken cheeks. I'm doing well healthwise being on this regimen. If anyone knows or has any suggestions on where to find help in the Boston area I'd... Read more »
Ask the Experts

AIDS Wasting in the Facial Area

I have been successful at maintaining great body mass in all areas except for my buttocks and face. I am slowly getting the AIDS face with sunken cheeks. I am taking testosterone, Gludamine (sp?) and eating well. Why is my face wasting and not...
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Unfortunately neither do I understand why or how this happens. With exercise,nutritional supplementation (glutamine) andd testosterone replacement you can enhance your muscle mass. But I don't know how you can prevent facial wasting. Keep... Read more »

facial wasting, body wasting

hi,i am a healhty 18year survior of hiv. my most recent cocktail is: Truvada 1aday,Viramue 200mg 2dly,testosterone Cyp inj., 2ml once a week along w/ oxandrolone 10mg tabs twice a day.. I am 5'8"and my weight is 137llbs. my normal healthy...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Deca Durabolin is still available and cheaper than before.200 mg a week , a conservative dose used in combination with a daily testosterone gel, costs around $12, for a total monthly cost of $48.Your doctor has to call in a prescription at... Read more »

Any news on clinical studies for silicone for facial wasting

A friend of mine said that he heard of a Company named Richard-James who developed a silicone for the eye sold by Alcon that is planning to do a study with a new silicone specifically for facial wasting in AIDS patients. If anyone has heard...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
Certainly the need for treatments to improve facial wasting is extraordinary. I am not aware of this trial, but a well-designed trial to assess the safety and efficacy of silicone injections would be very welcome. Sorry not to be more informative!... Read more »

facial wasting

Is it a certainty that I will suffer from facial wasting? if im HIV+. Also, I have heard that there might be a vaccine called gp120 is this something for people already infected??...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
No, you do not have to automatically suffer from facial wasting if you are positive. Just delay the use of Zerit, AZT and Videx to a later time if you have to take them because of lack of options. If you are starting, Viread and Epivir can be an... Read more »
Articles
The Body's "Ask the Experts" Forums

FAQs About Facial Wasting

Don't see your question? Ask it in our Facial Wasting forum ! Basics and Prevention | Treatment | Insurance | Personal Stories Basics and Prevention Newly diagnosed: Which meds should I choose to avoid lipoatrophy? How long should I... Read more »
Body Positive

Fighting Wasting

On March 24, 2000, Nutritionists In AIDS Care (NIAC) and the AIDS Wasting Foundation (AWF) presented an all-day conference at Hunter College in New York City. The conference was entitled "Progressive Management of AIDS Wasting: 2000," and one of... Read more »
Canadian AIDS Treatment Information Exchange

Why Your Dentist Needs to Know About Your Facial Fillers

In the early 2000s, facial wasting -- the loss of the fatty layer just under the skin on the face, particularly in the cheeks -- was a real concern for people with HIV on anti-HIV therapy. With its signature sunken cheeks and resulting gaunt... Read more »
AIDS InfoNet

Wasting Syndrome

What Is AIDS Wasting? What Causes AIDS Wasting? How Is Wasting Treated? The Bottom Line What Is AIDS Wasting? AIDS wasting is the involuntary loss of more than 10% of body weight, plus more than 30 days of either diarrhea, or weakness and... Read more »